Alert archive / Iowa / River Flood Warnings in 2015
River Flood Warning 30, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jul 27, 2015, 7:04 PM CDT for Davis County, Wapello County, Iowa. It was in force for 65 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2015, 7:04 PM CDT (00:04 UTC)
- Expired
- Jul 30, 2015, 12:20 PM CDT
- In force
- 65 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Davis County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 143 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Des Moines River at Ottumwa (OTMI4). The gauge peaked at 12.31 ft at Jul 28, 2015, 6:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05489500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
744
WGUS43 KDMX 280004
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
704 PM CDT MON JUL 27 2015
...The National Weather Service in Des Moines has issued a Flood
Warning for all or portions of the following rivers in Iowa...Des
Moines River...
Affecting the following counties in Iowa...Davis...Wapello
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC051-179-290004-
/O.NEW.KDMX.FL.W.0030.150728T0004Z-150730T1720Z/
/OTMI4.1.ER.150727T2329Z.150729T0000Z.150729T1720Z.NO/
704 PM CDT MON JUL 27 2015
...Flood Warning in effect until midday Wednesday...
The National Weather Service in Des Moines has issued a
* Flood Warning for
The Des Moines River at Ottumwa...or From Middle Avery Creek near
Chillicothe...to Eldon.
* Until midday Wednesday.
* At 6:50 PM Monday the stage was 11.0 feet...or 0.0 feet above
Flood Stage.
* Flood Stage is 11.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 12.8 feet...or 1.8 feet above Flood Stage...
Tuesday evening. Go below Flood Stage midday Wednesday.
* Impact...At 12.0 feet...Water affects Eldon.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$4 follow-up statements
601
WGUS83 KDMX 280137
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
837 PM CDT MON JUL 27 2015
...The Flood Warning continues for all or portions of the following
rivers in Iowa...Des Moines River...
Affecting the following counties in Iowa...Davis...Wapello
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC051-179-290137-
/O.CON.KDMX.FL.W.0030.000000T0000Z-150730T1720Z/
/OTMI4.1.ER.150727T2329Z.150728T1800Z.150729T1720Z.NO/
837 PM CDT MON JUL 27 2015
...Flood Warning remains in effect until midday Wednesday...
The Flood Warning continues for
The Des Moines River at Ottumwa...or From Middle Avery Creek near
Chillicothe...to Eldon.
* Until midday Wednesday.
* At 7:50 PM Monday the stage was 11.2 feet...or 0.2 feet above
Flood Stage.
* Flood Stage is 11.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 12.7 feet...or 1.7 feet above Flood Stage...
Tuesday afternoon. Go below Flood Stage midday Wednesday.
* Impact...At 12.0 feet...Water affects Eldon.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$517
WGUS83 KDMX 280811
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
311 AM CDT TUE JUL 28 2015
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Des Moines River...
Affecting the following counties in Iowa...Mahaska...Wapello
...The Flood Warning continues for all or portions of the following
rivers in Iowa...Des Moines River...
Affecting the following counties in Iowa...Davis...Wapello
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC123-179-290811-
/O.EXT.KDMX.FL.W.0031.000000T0000Z-150730T0351Z/
/EDYI4.1.ER.150728T0036Z.000000T0000Z.150729T0351Z.NO/
311 AM CDT TUE JUL 28 2015
...Flood Warning now in effect until late this evening...
The Flood Warning continues for
The Des Moines River near Eddyville...or From Cedar Creek near
Tracy...to Middle Avery Creek near Chillicothe.
* Until late this evening.
* At 2:15 AM Tuesday the stage was 62.4 feet...or 1.4 feet above
Flood Stage.
* Flood Stage is 61.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...remain near 62.4 feet...or 1.4 feet above Flood
Stage...this morning. Go below Flood Stage late this evening.
&&
LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
4111 9251 4108 9258
$$
IAC051-179-290811-
/O.CON.KDMX.FL.W.0030.000000T0000Z-150730T1720Z/
/OTMI4.1.ER.150727T2329Z.150728T1800Z.150729T1720Z.NO/
311 AM CDT TUE JUL 28 2015
...Flood Warning remains in effect until midday Wednesday...
The Flood Warning continues for
The Des Moines River at Ottumwa...or From Middle Avery Creek near
Chillicothe...to Eldon.
* Until midday Wednesday.
* At 2:50 AM Tuesday the stage was 12.1 feet...or 1.1 feet above
Flood Stage.
* Flood Stage is 11.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 12.7 feet...or 1.7 feet above Flood Stage...this
afternoon. Go below Flood Stage midday Wednesday.
* Impact...At 12.0 feet...Water affects Eldon.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$627
WGUS83 KDMX 281307
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
807 AM CDT TUE JUL 28 2015
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Des Moines River...
Affecting the following counties in Iowa...Davis...Mahaska...
Wapello
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours. Both of these forecasts are
highly dependent on rainfall amounts and may be subject to rapid
changes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC123-179-291307-
/O.EXT.KDMX.FL.W.0031.000000T0000Z-150731T0730Z/
/EDYI4.1.ER.150728T0036Z.000000T0000Z.150730T0730Z.NO/
807 AM CDT TUE JUL 28 2015
...Flood Warning now in effect until early Thursday morning...
The Flood Warning continues for
The Des Moines River near Eddyville...or From Cedar Creek near
Tracy...to Middle Avery Creek near Chillicothe.
* Until early Thursday morning.
* At 7:15 AM Tuesday the stage was 61.7 feet...or 0.7 feet above
Flood Stage.
* Flood Stage is 61.0 feet.
* Minor flooding is occurring and is forecast to continue.
* This forecast is highly dependent on rainfall amounts and may be
subject to rapid changes.
* Forecast...go below Flood Stage early Thursday morning.
&&
LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
4111 9251 4108 9258
$$
IAC051-179-291307-
/O.EXT.KDMX.FL.W.0030.000000T0000Z-150731T2125Z/
/OTMI4.1.ER.150727T2329Z.150729T1800Z.150730T2125Z.NO/
807 AM CDT TUE JUL 28 2015
...Flood Warning now in effect until Thursday afternoon...
The Flood Warning continues for
The Des Moines River at Ottumwa...or From Middle Avery Creek near
Chillicothe...to Eldon.
* Until Thursday afternoon.
* At 7:50 AM Tuesday the stage was 12.3 feet...or 1.3 feet above
Flood Stage.
* Flood Stage is 11.0 feet.
* Minor flooding is occurring and is forecast to continue.
* This forecast is highly dependent on rainfall amounts and may be
subject to rapid changes.
* Forecast...rise to 13.0 feet...or 2.0 feet above Flood Stage...
Wednesday afternoon. Go below Flood Stage Thursday afternoon.
* Impact...At 12.0 feet...Water affects Eldon.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$953
WGUS83 KDMX 290245
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
945 PM CDT TUE JUL 28 2015
...The Flood Warning has been cancelled for all or portions of the
following rivers in Iowa...Des Moines River...
Affecting the following counties in Iowa...Davis...Mahaska...
Wapello
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC123-179-290315-
/O.CAN.KDMX.FL.W.0031.000000T0000Z-150731T0730Z/
/EDYI4.1.ER.150728T0036Z.000000T0000Z.150728T1526Z.NO/
945 PM CDT TUE JUL 28 2015
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Des Moines River near Eddyville...or From Cedar Creek near
Tracy...to Middle Avery Creek near Chillicothe.
* At 9:15 PM Tuesday the stage was 58.5 feet...or 2.5 feet below
Flood Stage.
* Forecast...fall to 57.4 feet Thursday morning.
&&
LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
4111 9251 4108 9258
$$
IAC051-179-290315-
/O.CAN.KDMX.FL.W.0030.000000T0000Z-150731T2125Z/
/OTMI4.1.ER.150727T2329Z.150728T1510Z.150728T2130Z.NO/
945 PM CDT TUE JUL 28 2015
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Des Moines River at Ottumwa...or From Middle Avery Creek near
Chillicothe...to Eldon.
* At 8:50 PM Tuesday the stage was 9.9 feet...or 1.1 feet below
Flood Stage.
* Forecast...fall to 8.8 feet Thursday morning.
* Impact...At 10.0 feet...Agricultural flooding occurs along most of
the reach between Ottumwa and Eldon.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jul 27, 6:47 PM CDT, 17 minutes earlier.
Area forecast discussion, Jul 27, 6:47 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 647 PM CDT MON JUL 27 2015 .SHORT TERM /TONIGHT/... ISSUED AT 416 PM CDT MON JUL 27 2015 FORECAST CONCERNS CONTINUE TO REVOLVE AROUND PRECIPITATION TRENDS. ONGOING CONVECTIVE SYSTEM ACROSS CENTRAL IOWA THROUGHOUT THE DAY TODAY WILL CONTINUE TO INFLUENCE CONVECTIVE TRENDS THROUGH THE OVERNIGHT. HAVE KEPT POPS ACROSS THE AREA AS INSTABILITY WILL ALLOW ONGOING PRECIPITATION TO CONTINUE TO PUSH EAST AND DROP SOUTHEAST. IN ADDITION...CONCERNS FOR THE AFTERNOON REDEVELOPMENT TO THE WEST. EXPECT BEST CHANCE TO BE FURTHER WEST INTO EASTERN IOWA ALONG BOUNDARY...HOWEVER...THETA-E ADVECTION IS EXPECTED TO INCREASE ACROSS WESTERN IOWA IN THE LATE AFTERNOON HOURS WHICH MAY SPARK ADDITIONAL THUNDERSTORMS. CURRENT MESO ANALYSIS SHOWS CAPPING ACROSS THIS AREA...AND HAVE TRENDED PRECIPITATION IN THIS AREA DOWN...EXPECTING CAP TO HOLD. NEXT FOCUS WILL BE PRECIPITATION TRENDS OVERNIGHT AS WAVE PUSHES NORTH AHEAD OF BOUNDARY IN THE DAKOTAS. MODELS CONTINUE TO BE FASTER WITH THIS SOLUTION...AND HAVE TRENDED THIS WAY. WILL BE SOME SEVERE POTENTIAL WITH INSTABILITY REMAINING ACROSS THE AREA...THOUGH MAIN CONCERN WILL BE WITH HEAVY RAIN POTENTIAL. PWAT VALUES NEAR 1.8 INCHES WITH GOOD MOISTURE TRANSPORT INTO THE REGION AND WARM CLOUD DEPTHS. GIVEN ANTICIPATED BEST FORCING FURTHER NORTH OF IOWA...AND QUICK PROGRESSION OF SYSTEM...WILL KEEP FLASH FLOOD HEADLINES OUT FOR NOW. .LONG TERM /TUESDAY THROUGH MONDAY/... ISSUED AT 416 PM CDT MON JUL 27 2015 WE HAVE AN ACTIVE DAY LINED UP FOR TUESDAY...FOLLOWED BY A MUCH MORE CLIMATOLOGICAL LEANING FCST PERIOD FOR THE REST OF THE LONG TERM. MODELS IN GOOD AGREEMENT WITH PUSHING A COLD FRONT THROUGH THE CWA FROM NW TO SE DURING TUESDAY. THREE MAJOR CONCERNS FOR TUESDAY ARE STRONG TO SEVERE THUNDERSTORM POTENTIAL...HEAVY RAINFALL POTENTIAL...AND NEAR HEADLINE HEAT INDEX VALUES. FOR TUE HEAVY RAIN POTENTIAL...PWATS IN THE 2.1 TO 2.25 INCH RANGE...ESPECIALLY OVER OUR NE CWA...ARE AROUND +3 TO +4 STD DEV. NAM HAS PWATS APPROACHING 2.5 INCHES. IN TERMS OF MOISTURE AND DWPTS...NAM ON THE HIGHER END AM LEANING TOWARDS IT SINCE IT IS INITIALIZING WELL...PLUS THE TIME OF YEAR SUPPORTS MOIST. THE GFS IS TOO DRY PER USUAL. PLENTY OF MOISTURE TRANSPORT VIA 30 KT LLJ AND PLENTY OF SFC MOISTURE CONV WITH COLD FROPA. MIXING RATIOS ABOVE 8 G/KG PLUS 0-6 KM MUCAPES ABOVE 1500 J/KG WILL SUPPORT UPWARD MOISTURE FLUX. TIME OF YEAR WOULD TYPICALLY BE A HUGE NEGATIVE FOR FLOODING/FLASH FLOODING POTENTIAL. HOWEVER...SIGNIFICANT RAINFALL OVER THE PAST 48 HOURS IN SOME LOCATIONS MAY LEAVE SOME AREAS FAIRLY SATURATED. FOR TUE SVR WX POTENTIAL...MAIN FOCUS WILL BE DAMAGING WINDS AND SLIGHT TOR THREAT. WITH PWATS EXPECTED TO BE SO HIGH...UPDRAFTS WILL LIKELY BE WATER LOADED...MAKING SEVERE HAIL PRODUCTION DIFFICULT. BOTH GFS AND NAM PICK UP ON A POCKET OF 200 M2/S2 0 TO 3 KM HELICITY WITH THE BOUNDARY TO OUR NORTH. LCL HEIGHTS WELL BELOW 1000M. IN SHORT...NOT AN OUTBREAK ENVIRONMENT...BUT WORTH WATCHING. FOR HEAT POTENTIAL...WENT WITHOUT ANY HEADLINES FOR NOW. MORNING PRECIP/CLOUD COVER PLUS TIMING OF BOUNDARY ARRIVAL WILL LIKELY KEEP TEMPS DOWN VERSUS FCST IN PREVIOUS FEW DAYS. REGARDLESS OF SFC TEMPS...WILL STILL BE HOT AND HUMID WITH SFC DWPTS IN THE MID TO UPPER 70S. HEAT INDEX VALUES WILL LIKELY TOP OUT IN THE UPPER 90S TO LOW TRIPLE DIGITS IN AND SE OF THE DSM METRO. OVERNIGHT SHIFT MAY NEED TO ISSUE ADVISORY IN OUR SE. THE FRONT AND ANY LINGERING PRECIP SHOULD BE EAST OF OUR CWA BY SUNRISE WEDNESDAY. A SFC ANTICYCLONE WILL HELP KEEP WEDNESDAY AND THURSDAY QUIET AND DRY. 850 MB TEMPS DROP TO THE 14C TO 18C RANGE WHICH WILL HELP PUSH TEMPS DOWN TO THE LOW 80S FOR WEDNESDAY. FOR THE MIDDLE TO END OF THE WEEK...WE RETURN TO ZONAL FLOW. MID LEVEL WINDS ARE ABOUT +1 TO +2 STD DEV FROM THE WEST. GIVEN ALL OF THIS...LEFT BROAD-BRUSHED POPS THROUGH THE WEEKEND IN ANTICIPATION OF SHORTWAVE TRAIN EXPECTED TO START CHUGGING AGAIN. 850MB TEMPS RETURN TO THE 19C TO 22C RANGE WHICH IS NEAR NORMAL FOR THIS TIME OF YEAR. SUBSEQUENTLY...HAVE HIGHS CLOSE TO CLIMO...IN THE MID TO UPPER 80S. && .AVIATION...28/00Z ISSUED AT 647 PM CDT MON JUL 27 2015 COMPLICATED FORECAST NEXT 24 HOURS...FIRST MCS EXITING THE REGION NOW OVER THE SOUTHEAST WITH A BREAK IN THE TSRA THROUGH 04-05Z. VARIOUS SOLUTIONS SHOW SOME REDEVELOPMENT AFT 04-05Z IN ZONE OF WARM AIR ADVECTION...WITH POSSIBLE MCS AGAIN FROM NEBRASKA MOVING THROUGH REGION BY 14-15Z. WITH APPROACH OF FRONT ON TUESDAY... ANOTHER ROUND OF CONVECTION WITH POTENTIAL FOR SEVERE STORMS FROM 18Z-00Z ESPECIALLY NORTH SITES AT KFOD...KMCW...KALO. SOME HINT THAT ADDITIONAL DEVELOPMENT WILL LINGER OVER THE EAST THROUGH 06Z. WILL REEVALUATE FOR 06Z PACKAGE. /REV && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...AWB/KA LONG TERM...KOTENBERG AVIATION...REV
Hazardous weather outlook, Jul 27, 4:29 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 429 PM CDT MON JUL 27 2015 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-282130- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 429 PM CDT MON JUL 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...MAINLY WEST OF INTERSTATE 35. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY THROUGH TUESDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH STRONG WINDS AND AN ISOLATED TORNADO OR TWO THE PRIMARY THREATS. HEAVY RAINFALL IS ALSO LIKELY WITH THESE STORMS...ESPECIALLY OVER NORTHERN IOWA. THUNDERSTORMS RETURN TO THE FORECAST ON SATURDAY AND SUNDAY. AS OF NOW...THE SEVERE THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING. ANY RAINFALL AMOUNTS ARE APPRECIATED. KOTENBERG
In the hours before
Local storm report, Jul 27, 5:23 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
523 PM CDT MON JUL 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HEAVY RAIN 2 ESE FARNHAMVILLE 42.27N 94.38W
07/27/2015 M1.91 INCH WEBSTER IA TRAINED SPOTTER
&&
BFLocal storm report, Jul 27, 5:26 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
526 PM CDT MON JUL 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG 3 S POLK CITY 41.74N 93.72W
07/27/2015 POLK IA NWS EMPLOYEE
6" TREE BRANCH DOWN ON OFFICE GROUNDS. TIME
ESTIMATED BASED ON RADAR.
&&
BSSLocal storm report, Jul 27, 5:42 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
542 PM CDT MON JUL 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HEAVY RAIN URBANDALE 41.64N 93.74W
07/27/2015 E2.05 INCH POLK IA PUBLIC
VIA WHO-TV ON SOCIAL MEDIA.
&&
BFLocal storm report, Jul 27, 5:47 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
547 PM CDT MON JUL 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 2 ESE WAUKEE 41.59N 93.83W
07/27/2015 M2.04 INCH DALLAS IA TRAINED SPOTTER
VIA SOCIAL MEDIA
&&
BFLocal storm report, Jul 27, 5:52 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
552 PM CDT MON JUL 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 2 ESE WAUKEE 41.59N 93.83W
07/27/2015 M2.04 INCH DALLAS IA TRAINED SPOTTER
VIA SOCIAL MEDIA
0540 PM HEAVY RAIN URBANDALE 41.64N 93.74W
07/27/2015 E2.05 INCH POLK IA PUBLIC
VIA WHO-TV ON SOCIAL MEDIA.
0444 PM HEAVY RAIN CENTERVILLE 40.73N 92.87W
07/27/2015 M2.75 INCH APPANOOSE IA TRAINED SPOTTER
RAIN FELL IN 45 MINUTES. OBSERVER LOCATION
CENTERVILLE.
0354 PM HEAVY RAIN AMES 42.02N 93.63W
07/27/2015 M1.70 INCH STORY IA PUBLIC
RAIN IN 3 HOUR PERIOD. REPORT FROM SOCIAL
MEDIA
0330 PM HEAVY RAIN 5 NNW PLANO 40.82N 93.08W
07/27/2015 M1.80 INCH APPANOOSE IA TRAINED SPOTTER
RAIN FELL IN 45 MINUTES OBSERVER LOCATION
PLANO.
0300 PM HEAVY RAIN 1 N HARVEY 41.32N 92.92W
07/27/2015 M1.25 INCH MARION IA TRAINED SPOTTER
RAIN BETWEEN 2 AND 3 PM OBSERVER LOCATION
HARVEY.
0255 PM TSTM WND GST 3 S CRESTON 41.02N 94.36W
07/27/2015 E61 MPH UNION IA ASOS
0430 PM HEAVY RAIN PRAIRIE CITY 41.60N 93.24W
07/27/2015 M4.00 INCH JASPER IA TRAINED SPOTTER
0445 PM HEAVY RAIN 2 WSW WEST DES MOINES 41.57N 93.78W
07/27/2015 M1.63 INCH POLK IA TRAINED SPOTTER
NEAR JORDAN CREEK MALL
0515 PM HEAVY RAIN 2 ESE FARNHAMVILLE 42.27N 94.38W
07/27/2015 M1.91 INCH WEBSTER IA TRAINED SPOTTER
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jul 27, 5:53 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
553 PM CDT MON JUL 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM FLASH FLOOD KNOXVILLE 41.32N 93.10W
07/27/2015 MARION IA LAW ENFORCEMENT
NUMEROUS REPORTS OF COUNTY ROADS WASHED OUT
THROUGHOUT THE COUNTY.
0431 PM FLASH FLOOD 3 S UDELL 40.74N 92.74W
07/27/2015 APPANOOSE IA LAW ENFORCEMENT
WATER OVER THE ROAD AT 2 LOCATIONS BETWEEN
265TH AVE AND 296TH AVE ON HIGHWAY 2. WATER
FLOODING UNDERPASS AT HIGHWAY 2 AND 296TH
AVE.
1225 PM TSTM WND DMG 2 S POLK CITY 41.74N 93.72W
07/27/2015 POLK IA NWS EMPLOYEE
6" TREE BRANCH DOWN ON OFFICE GROUNDS. TIME
ESTIMATED BASED ON RADAR.
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:38 PM CDT | River Flood Warning | DMX | Mahaska, Wapello | 50 hr |
| Jul 28, 3:32 AM CDT | Heat Advisory | DMX | Appanoose, Davis, Mahaska, Monroe, Wapello, Wayne | 15 hr |
| Jul 28, 3:59 PM CDT | Flash Flood Watch | DMX | Appanoose, Clarke, Davis, Decatur, Jasper, Lucas and 14 more | 11 hr |
| Jul 28, 4:40 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 35 min |
| Jul 28, 5:24 PM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 66 min |
| Jul 28, 5:50 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion | 40 min |
| Jul 28, 6:07 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Monroe, Wapello | 38 min |
| Jul 28, 6:34 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska | 27 min |
| Jul 28, 6:38 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 52 min |
| Jul 28, 6:43 PM CDT | Special Weather Statement | DMX | Warren | 47 min |
Nearby
River Flood Warnings in Iowa, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.